How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask FamilyMD Your Own Question
FamilyMD, Board Certified Physician
Category: Medical
Satisfied Customers: 399
Experience:  Licensed in Georgia, Board Certified Family Practice
Type Your Medical Question Here...
FamilyMD is online now
A new question is answered every 9 seconds

How long after an injection of Lidocaine will side effects appear?

Resolved Question:

How long after an injection of lidocaine (for local anesthesia) should someone be looking for side effects? i had several things happen to me, including mental changes vomiting and tinnitis, about two hours after getting an injection.     When i called the clinic, they told me that nausea or vomiting were not even side effects of lidocaine. i now know that they are. But am unsure of the typical onset or duration of side effects.
Submitted: 7 years ago.
Category: Medical
Expert:  FamilyMD replied 7 years ago.

You are correct--these side effects are possible with Lidocaine. Please see the following website under Lidocaine Side Effects for the Professional. It lists vomiting and central nervous system effects (which could be mental status changes and tinnitus) as possible side effects. If the effects get worse, go to the emergency room and get checked out.

Customer: replied 7 years ago.

The link for the "lidocaine side effects for the professional" site did not come across. The specific information i was seeking is related to how long after a dose of lidocaine i should expect these side effects to last.

Expert:  FamilyMD replied 7 years ago.

As long as you don't have any liver or heart conditions, about half of the lidocaine will be eliminated from the body in 2 hours, and will be nearly completely eliminated within 10 hours. However, if the side effects are severe, and not improving over 10 hours, then you need to go to the emergency room. If you've got breathing problems, go to the emergency room right away.

FamilyMD and 4 other Medical Specialists are ready to help you

Related Medical Questions